Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 332, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2003, 5:48 PM CDT for Cherokee County, Smith County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 27, 2003, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 272248 SVRSHV TXC073-423-272345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 546 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 645 PM CDT * AT 546 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF JACKSONVILLE...OR ABOUT 19 MILES SOUTH OF TYLER...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BULLARD AT 550 PM CDT WHITEHOUSE AT 620 PM CDT TYLER AT 640 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS SMITH COUNTY IN NORTHEAST TEXAS UNTIL 645 PM CDT. LAT...LON 3186 9538 3188 9503 3247 9509 3248 9541 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:30 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED AUG 27 2003 ACTIVITY ON THE RADAR IS STARTING TO PULSE UP WITH AFTERNOON HEATING AS MOISTURE FROM THE GULF KEEPS PUMPING NWD IN THE LOW LEVELS...ALONG WITH AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE FOUR STATES REGION. THIS LOW LEVEL MOISTURE FEED WILL CONTINUE THROUGH FRI AHEAD OF A SURFACE FRONT WHICH WILL ENTER THE REGION ON SAT...MAKE IT TO THE SRN REACHES OF THE AREA BY LATE SUN. THIS FRONT WILL THEN MEANDER SLOWLY A LITTLE FURTHER S BY MON...THEN STALL OUT TUE/WED ACROSS C LA. THIS WILL YIELD A RATHER WET SHORT TERM THROUGH THE WEEKEND...THEN DRIER TOWARD THE END OF THE EXTENDED. TEMPERATURES WILL BE NEAR/BELOW NORMAL WITH THE CHANCES FOR RAIN AND MORE CLOUD COVER...AND TEMPERATURES WILL BE SLIGHTLY LOWER WITH AFTER EFFECTS OF THE FRONTAL SYSTEM. .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 73 92 / 30 30 20 30 MLU 73 91 72 91 / 30 30 20 30 TXK 75 92 75 92 / 30 30 20 30 TYR 74 92 74 92 / 30 30 20 30 LFK 73 93 73 93 / 40 40 20 40 .SHV...NONE. 20
Hazardous weather outlook, Aug 27, 12:00 PM CDT, 5 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE STRONG AND DAMAGING WINDS AND POSSIBLY LARGE HAIL. HOWEVER ANY STORMS THAT DO BECOME SEVERE WILL BE ISOLATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 60 min |
| Aug 27, 6:46 PM CDT | Flash Flood Warning | SHV | Gregg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.